General Question

MatthewG's avatar

How sick would someone get if one were to put 3 drops of Visine in a half gallon of orange juice?

Asked by MatthewG (6 points ) December 13th, 2010

….

Observing members: 0 Composing members: 0

16 Answers

The_Inquisitor's avatar

Ummm, I have no clue? Why do you ask?
Maybe it would be diluted by the orange juice..

MatthewG's avatar

bc i think my friend put some in my sisters orange juice

The_Inquisitor's avatar

Oh, awe… is she sick?...

MatthewG's avatar

nope. but i just wanted to know how severe it could be

The_Inquisitor's avatar

http://answers.yahoo.com/question/index?qid=20080907145700AASK2jO

http://answers.yahoo.com/question/index?qid=20090731145716AA0C7mn

Here’s some random links I found. I don’t think it could’ve done anything too serious though. Since a gallon of orange juice is a lot too..

MatthewG's avatar

thanks so much! im hopin not. it was only 3 drops so he says.

The_Inquisitor's avatar

No problem! =D

klutzaroo's avatar

You might want to read this.

Kraigmo's avatar

If it was a whole bottle, or even a dropper-full, then that orange juice would be dangerous. Visine is a poison when ingested.

But if it really was three drops, then (and I have to guess here), then whoever drank the juice is probably safe. The juice should be thrown away, nevertheless, though.

cazzie's avatar

From Wiki:

A common urban legend is that a few drops of Visine in an unsuspecting victim’s drink will cause a harmless bout of diarrhea. This will not produce diarrhea, but oral administration of Visine can induce dangerous side effects related to Visine’s ingredient tetrahydrozoline hydrochloride such as:
Dangerously low body temperature (hypothermia)
Blurred vision
Nausea and vomiting
Difficulty in breathing or even a complete halt in breathing
Elevating (hypertension) then dropping (hypotension) blood pressure
Possible coma
Seizures and tremors
Pfizer recommends that anyone ingesting Visine get medical attention or contact a poison control center immediately.

And Snopes: http://www.snopes.com/medical/myths/visine.asp

It’s a myth and a stupid thing to do. A more harmless way to give someone the runs is to add Sorbitol, but that would be a stupid thing to do as well.

spykenij's avatar

Not very at all. All of the above is accurate to me and what I would have said.

BarnacleBill's avatar

Pour out the orange juice. Tell your parents your friend is an ass.

stratman37's avatar

Yeah, with friends like that, who needs enemies?

bunnygrl's avatar

ok, you need to tell your parents and you need to dump this friend. For gods sake what if he’d made your sister very ill, she could have died. Why the hell would he do that to her? was this supposed to be a joke? There is a very old saying sweetheart, blood is thicker than water, and you should be protecting your sister from things like this. Your friend needs proper help honey before he turns into the kind of sick freak who thinks its clever to dope girls drinks with rohypnol or worse. Look after your sister please honey, because this world is dangerous enough, and thank god she’s ok.
hugs xx

bunnygrl's avatar

@klutzaroo just read the link you sent, that is pretty scary stuff, and enough idiots out there thinking what a laugh it is to slip this stuff into folks drinks. Terrifying. Thank you for the link <hugs> xx

mxhairball's avatar

wow, i heard it can cause the runs but after reading the links in previous post i don’t think i would put it in my eyes anymore

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther